Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest medication for pain due to severe gout attack

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 223 Questions
Question
ok...my husband is haaving a gout attack in hishand...the colchicine is not helping. he has ussed endomethecin but does not have any currently, here at home. Is theer anything else that will help withthe pain that we may have at home?

I hVE NO IDEA WHAT/HHOW TO UPLOAD ANYTHING ANYWHERE ON THIS MACHINE, FYI.......not an accompllished user. so, will look for the email, and hopefully find this again, or click on something meaningful/that will work, trusting email
Fri, 4 May 2018 in Lupus
 
 
Answered by Dr. Zotaj Antoneta 2 hours later
Brief Answer:
Medications suggested and other recommendations also

Detailed Answer:
Hello,
Thank you for asking at healthcaremagic.

I carefully read your question and understand your concern.

Gout episodes are very abrupt and painful and cause swelling and redness. It generally does not effect both sides at a time. Mostly it effects the big toes and ankles, rarely it effects other joints.

Medications to help with pain is Ibuprofen high doses like 800 mg every 6 hours after food. Anything in its family should be good like diclophenac, naproxen, etc- needs to take one or the other. Please do not use aspirine as it might make gout much worse.
Using cold compresses locally might be helpful and avoiding extra movements (resting the effected joint for a while is advised).

Diet is very important also, avoiding protein rich food and also avoiding alcohol as these are triggering factors.

I hope this is helpful and answers to your question but please feel free if any more clarification is needed on this.

Kind regards,

Antoneta Zotaj, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor